Alert archive / Louisiana / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this areal flood warning at Aug 29, 2012, 10:11 AM CDT for Plaquemines Parish, Louisiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2012, 10:11 AM CDT (15:11 UTC)
- Expired
- Aug 29, 2012, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.7
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this areal flood warning went out at Aug 29, 5:04 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 29, 5:04 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 AM CDT WED AUG 29 2012
.DISCUSSION...
HURRICANE ISAAC CONTINUES TO BATTER SOUTHEAST LOUISIANA. WE HAVE
NUMEROUS REPORTS OF FLOODING AND EXPECT THE FLOODING RAINS TO
CONTINUE THROUGH THE REST OF THE DAY INTO TOMORROW AS WELL. LATEST
INFORMATION ON HURRICANE ISAAC...MAXIMUM SUSTAINED WINDS OF 80 MPH
MOVING WNW AT 8 MPH. HURRICANE ISAAC WILL TAKE HIS TIME EXITING
THE AREA. EXPECT HEAVY FLOODING RAIN AND DAMAGING WINDS ON THE
ORDER OF 70 TO 80 MPH AND SOME HIGHER GUSTS. THE TORNADO THREAT
REMAINS ELEVATED AS QUICK SPIN UP TORNADOES COULD OCCUR AT ANYTIME
THROUGHOUT THE DAY. FOR MORE INFORMATION SEE HURRICANE LOCAL
STATEMENT AND LATEST NATIONAL HURRICANE CENTER FORECAST.
A DRYING TREND IS EXPECTED TO TAKE HOLD BEGINNING THURSDAY NIGHT
THROUGH THE WEEKEND AS A LARGE UPPER LEVEL RIDGE BUILDS IN OVER
THE EAST- CENTRAL PART OF THE COUNTRY. ABOVE NORMAL TEMPERATURES
WITH BELOW NORMAL POPS EXPECTED FROM THE WEEKEND INTO EARLY NEXT
WEEK.
&&
.AVIATION...
HAZARDOUS WEATHER CONDITIONS EXPECTED TO CONTINUE THROUGH THE
FORECAST PERIOD. 11
&&
.MARINE...
TROPICAL STORM TO HURRICANE CONDITIONS WILL REMAIN OVER THE ENTIRE
COASTAL FORECAST AREA TODAY. FOR MORE INFORMATION SEE COASTAL
WATERS FORECAST AND HURRICANE LOCAL STATEMENT. 13/MH
.DECISION SUPPORT...
DSS CODE...RED.
DEPLOYED...DEPLOYED TO GOHSEP...MISSISSIPPI CRISIS ACTION CENTER AND
NEW ORLEANS EOC.
ACTIVATION...DEPLOYMENTS ABOVE WERE ACTIVATED.
ACTIVITIES...MONITORING HURRICANE STORM ISAAC.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 75 84 74 / 100 100 90 70
BTR 84 76 85 75 / 100 90 90 70
ASD 84 78 86 77 / 100 100 90 50
MSY 85 78 88 78 / 100 90 90 50
GPT 84 78 86 78 / 100 90 80 50
PQL 84 76 86 78 / 100 90 70 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
WASHINGTON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...POINTE COUPEE...ST. HELENA...WEST
BATON ROUGE...AND WEST FELICIANA.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: AMITE...PIKE...WALTHALL...AND WILKINSON.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Aug 29, 5:43 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 543 AM CDT WED AUG 29 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-301045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 543 AM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HURRICANE ISAAC WILL CONTINUE TO EFFECT THE AREA. EXPECT TROPICAL STORM TO HURRICANE FORCE WINDS TO CONTINUE THROUGHOUT THE DAY. WE HAVE RECEIVED REPORTS OF WIND GUSTS OF 80 MPH AND GREATER. EXPECT FLOODING RAINFALL ON THE ORDER OF 2 TO 3 INCHES PER HOUR TODAY. TORNADOES WILL ALSO BE A THREAT TODAY. WE URGE PEOPLE TO STAY INDOORS AND DO NOT TRAVEL TODAY. FOR MORE INFORMATION SEE THE HURRICANE LOCAL STATEMENT AND NATIONAL HURRICANE CENTER FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HURRICANE ISAAC SHOULD BE MOVING OUT OF THE REGION BY LATE THURSDAY. SOME LINGERING EFFECT FROM ISAAC WILL STILL BE POSSIBLE ON THURSDAY. WE SHOULD BEGIN TO DRY OUT BY FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF AMATEUR RADIO WEATHER NETWORKS WILL BE NEEDED THROUGH THURSDAY MORNING.
In the hours before
Local storm report, Aug 29, 4:37 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 AM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HURRICANE 4 ENE METAIRIE 30.03N 90.11W
08/29/2012 GMZ530 LA C-MAN STATION
A WIND GUST OF 83 MPH WAS MEASURED AT NEW CANAL CMAN
STATION.
&&
11Local storm report, Aug 29, 4:46 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 AM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FLOOD 3 WNW BELLE CHASSE 29.86N 90.05W
08/29/2012 JEFFERSON LA EMERGENCY MNGR
PLAQUEMINES PARISH EMERGENCY MANAGEMENT AND LOCAL LAW
ENFORCEMENT REPORTED OVERTOPPING OF A PARISH BACK LEVEE
FROM THE ST. BERNARD PARISH LINE TO WHITE DITCH. FLOOD
WATERS ARE ENTERING THE EAST BANK OF PLAQUEMINES PARISH
BETWEEN THOSE LOCATIONS AND EVACUATIONS AND RESCUES ARE
TAKING PLACE.
0420 AM FLOOD 3 WNW BELLE CHASSE 29.86N 90.05W
08/29/2012 JEFFERSON LA LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED 5 FEET OF WATER IN THE
WOODLAWN FIRE DEPARTMENT.
&&
98/SOLocal storm report, Aug 29, 5:29 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 AM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
08/29/2012 ORLEANS LA PUBLIC
WIDESPREAD AND SIGNIFICANT STREET FLOODING REPORTED IN
DOWNTOWN AREA OF NEW ORLEANS.
&&
11Local storm report, Aug 29, 5:30 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 AM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FLOOD 3 ENE BELLE CHASSE 29.86N 89.96W
08/29/2012 PLAQUEMINES LA EMERGENCY MNGR
PLAQUEMINES PARISH EMERGENCY MANAGEMENT AND LOCAL LAW
ENFORCEMENT REPORTED OVERTOPPING OF A PARISH BACK LEVEE
FROM THE ST. BERNARD PARISH LINE TO WHITE DITCH. FLOOD
WATERS ARE ENTERING THE EAST BANK OF PLAQUEMINES PARISH
BETWEEN THOSE LOCATIONS AND EVACUATIONS AND RESCUES ARE
TAKING PLACE.
0420 AM FLOOD 3 ENE BELLE CHASSE 29.86N 89.96W
08/29/2012 PLAQUEMINES LA LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED 5 FEET OF WATER IN THE
WOODLAWN FIRE DEPARTMENT.
&&
98/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:54 PM CDT | River Flood Warning | LIX | Tangipahoa | 7 days |
| Aug 28, 9:02 PM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| Aug 28, 9:08 PM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| Aug 28, 9:25 PM CDT | River Flood Warning | LIX | Washington | 5 days |
| Aug 28, 9:31 PM CDT | River Flood Warning | LIX | Saint Tammany | 8 days |
| Aug 28, 9:37 PM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 11 days |
| Aug 28, 9:43 PM CDT | River Flood Warning | LIX | Saint Tammany | 13 days |
| Aug 29, 12:57 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 6 hr |
| Aug 29, 4:02 AM CDT | Flash Flood Warning | LIX | Plaquemines | 6 hr |
| Aug 29, 6:54 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 3 hr |
| Aug 29, 9:15 AM CDT | Tornado Warning | LIX | Washington | 11 min |
| Aug 29, 12:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Aug 29, 12:34 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Charles, Saint John the Baptist | 3 hr |
| Aug 29, 1:31 PM CDT | Special Marine Warning | LIX | 29 min | |
| Aug 29, 1:51 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 3 hr |
| Aug 29, 1:53 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Livingston, Tangipahoa | 3 hr |
| Aug 29, 4:44 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 3 hr |
| Aug 29, 6:01 PM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 3 hr |
| Aug 28, 9:21 PM CDT | River Flood Warning | LIX | Pike, Walthall | 4 days |
| Aug 28, 9:47 PM CDT | River Flood Warning | LIX | Pearl River | 5 days |
| Aug 28, 9:53 PM CDT | River Flood Warning | LIX | Pearl River | 4 days |
| Aug 28, 9:58 PM CDT | River Flood Warning | LIX | Jackson | 6 days |
| Aug 28, 10:13 PM CDT | River Flood Warning | LIX | Harrison | 4 days |
| Aug 29, 3:06 AM CDT | Tornado Warning | LIX | Jackson | 24 min |
| Aug 29, 4:09 AM CDT | Tornado Warning | LIX | Jackson | 21 min |
| Aug 29, 4:39 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Aug 29, 4:52 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 23 min |
| Aug 29, 4:55 AM CDT | Tornado Warning | LIX | Jackson | 20 min |
| Aug 29, 5:18 AM CDT | Tornado Warning | LIX | Jackson | 27 min |
| Aug 29, 5:36 AM CDT | Tornado Warning | LIX | Jackson | 24 min |
| Aug 29, 6:20 AM CDT | Tornado Warning | LIX | Harrison | 25 min |
| Aug 29, 8:58 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 17 min |
| Aug 29, 10:49 AM CDT | Tornado Warning | LIX | Hancock, Harrison, Pearl River | 26 min |
| Aug 29, 12:20 PM CDT | Tornado Warning | LIX | Hancock, Harrison, Pearl River | 25 min |
| Aug 29, 12:28 PM CDT | Tornado Warning | LIX | Harrison | 32 min |
| Aug 29, 1:00 PM CDT | Tornado Warning | LIX | Harrison | 30 min |
| Aug 29, 1:20 PM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| Aug 29, 3:48 PM CDT | Tornado Warning | LIX | Harrison | 27 min |
| Aug 29, 4:15 PM CDT | Flash Flood Warning | LIX | Harrison | 4 hr |
| Aug 29, 5:14 PM CDT | Tornado Warning | LIX | Harrison | 31 min |
| Aug 29, 6:30 PM CDT | Tornado Warning | LIX | Harrison | 30 min |
Nearby
Areal Flood Warnings in Louisiana, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.